Alert archive / California / Frost Advisories in 2010

Frost Advisory 17, NWS Eureka, CA

May 22, 2010

NWS Eureka, CA issued this frost advisory at May 22, 2010, 2:33 PM PDT. It took effect at May 22, 2010, 11:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 22, 2010, 2:33 PM PDT (21:33 UTC)
In effect from
May 22, 2010, 11:00 PM PDT
Expired
May 23, 2010, 8:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WWUS76 KEKA 222133
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 PM PDT SAT MAY 22 2010


CAZ003-004-076-231045-
/O.NEW.KEKA.FR.Y.0017.100523T0600Z-100523T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
233 PM PDT SAT MAY 22 2010

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
SUNDAY. 

* TEMPERATURES WILL FALL INTO THE LOW TO MID 30S WITH A FEW AREAS
  OF UPPER 20S LATE TONIGHT AND EARLY SUNDAY MORNING.

* TEMPERATURES WILL COOL MORE RAPIDLY AS THE SHOWERS DIMINISH AND
  THE SKIES START TO CLEAR AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
660 
WWUS76 KEKA 230915
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
215 AM PDT SUN MAY 23 2010

CAZ003-004-076-231500-
/O.CON.KEKA.FR.Y.0017.000000T0000Z-100523T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
215 AM PDT SUN MAY 23 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES WILL FALL INTO THE LOW TO MID 30S WITH A FEW AREAS
  OF UPPER 20S BY DAYBREAK THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
796 
WWUS76 KEKA 231444
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
744 AM PDT SUN MAY 23 2010


CAZ003-004-076-231545-
/O.EXP.KEKA.FR.Y.0017.000000T0000Z-100523T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
744 AM PDT SUN MAY 23 2010

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE ACROSS THE AREA THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 22, 3:41 AM PDT, 10 hours 52 minutes earlier.

Area forecast discussion, May 22, 3:41 AM PDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
341 AM PDT SAT MAY 22 2010

.SYNOPSIS...RAIN SHOWERS...HIGH ELEVATION SNOW SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE TODAY...MAINLY FROM CAPE MENDOCINO
AND POINTS NORTH. DRIER WEATHER IS EXPECTED SUNDAY AFTERNOON
THROUGH LATE MONDAY.

&&

.DISCUSSION...EARLY MORNING SURFACE ANALYSIS SHOWS WEAK LOW
PRESSURE OVER SOUTHERN CALIFORNIA AND HIGH PRESSURE CENTERED OVER
THE EAST-CENTRAL PACIFIC. OPEN CELL CUMULUS ALONG WITH SOME MID
AND HIGH CLOUDS CONTINUE TO TRAVEL ACROSS THE FORECAST AREA AS AN
UPPER LOW REMAINS OFF THE CENTRAL OREGON COAST. CLOUD COVER IS
INHIBITING IDEAL RADIATIONAL COOLING AND WHILE TEMPERATURES IN
MANY INTERIOR AREAS ARE CURRENTLY RANGING THROUGH THE 30S...A
WIDESPREAD FROST OR FREEZE IS NOT ANTICIPATED EARLY THIS MORNING.
THE UPPER LOW WILL SLOWLY PUSH SOUTH TODAY ALONG WITH EMBEDDED
VORT MAXIMA...INCREASING COVERAGE OF CONVECTIVE SHOWERS LATE THIS
MORNING AND AFTERNOON. COLD AIR ALOFT WITH ANOMALOUSLY LOW H5
HEIGHTS AND UPPER TROUGH AMPLIFICATION WILL RESULT IN A WEAKLY
UNSTABLE ATMOSPHERE WITH THE THREAT FOR ISOLATED THUNDERSTORMS
AND SMALL HAIL TODAY. MOIST CYCLONIC FLOW WILL FINALLY WEAKEN
LATE TONIGHT AS WINDS ALOFT TURN MORE NORTHERLY AND THE UPPER LOW
SHIFTS TO OUR SOUTH. ADDITIONAL QPF THROUGH EVENING WILL AVERAGE
BETWEEN 0.10-0.25 INCHES...WITH LESSER AMOUNTS SOUTH OF CAPE
MENDOCINO. SNOW LEVELS WILL ONCE AGAIN BE QUITE LOW
TODAY...AVERAGING BETWEEN 3000-3500 FEET. ADDITIONAL SNOW
ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED. WHILE SCATTERED
SHOWERS WILL STILL BE POSSIBLE TONIGHT AND EARLY SUNDAY
ESPECIALLY IN THE HIGHER TERRAIN...MAINLY DRY WEATHER IS EXPECTED
SUNDAY AFTERNOON. SKY COVER SHOULD DECREASE SIGNIFICANTLY LATE
TONIGHT...PERHAPS RESULTING IN FROST AND FREEZE CONCERNS OVER OUR
INTERIOR ZONES. THE BREAK IN WET WEATHER WILL BE SHORT LIVED AS
THE NEXT SHORTWAVE DIGS SOUTHEAST IN THE LARGE COLD H5 TROUGH BY
LATE MONDAY. A WEAK SHORTWAVE RIDGE AHEAD OF THIS SYSTEM WILL
PROVIDE ANOTHER MAINLY DRY DAY MONDAY BEFORE THE COLD FRONT AND
ASSOCIATED SURFACE LOW RESULT IN ANOTHER WIDESPREAD RAIN EVENT
TUESDAY. ANOTHER UPPER LEVEL TROUGH WILL THEN DEEPEN ALONG THE
COAST TUESDAY THROUGH FRIDAY. ASSOCIATED WEAK SHORTWAVES WILL
BRING CONTINUED CHANCES OF MAINLY CONVECTIVE SHOWERY
PRECIPITATION THROUGH MUCH OF THE WEEK. BETTWY

&&

.AVIATION...12Z SATURDAY TO 12Z SUNDAY...RADAR CONTINUES TO SHOW
SCATTERED SHOWERS OVER THE AREA...MOVING FROM NORTHWEST TO
SOUTHEAST. THE SHOWERS WILL GRADUALLY DIMINISH THROUGH THE
AFTERNOON. VFR WILL DECREASE TO MVFR WITHIN SOME OF THE SHOWERS,
MAINLY DUE TO CEILINGS. STROZ

&&

.MARINE...MINIMAL CHANGES MADE TO THE FORECAST. WINDS WILL REMAIN
LIGHT TO MODERATE THROUGH THE WEEKEND. A SCA REMAINS UP FOR THE
OUTER WATERS, BUT ADDED ONE TO THE INNER WATERS BECAUSE SEAS ARE
BORDERING CRITERIA. A NW SWELL WILL CONTINUE FOR THE NEXT FEW DAYS
WITH A SOUTH SWELL BECOMING MORE NOTICEABLE BEGINNING TODAY. A FRONT
WILL APPROACH THE REGION EARLY NEXT WEEK, BRINGING AN INCREASE IN
WINDS AND SEAS. STROZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
     3 PM PDT THIS AFTERNOON PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 9 AM PDT SUNDAY PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 AM PDT MONDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 22, 2:31 PM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
231 PM PDT SAT MAY 22 2010

CAZ003-004-076-231545-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
231 PM PDT SAT MAY 22 2010

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW SHOWERS
AND THUNDERSTORMS MAY PRODUCE SMALL HAIL.

ONCE SKIES START TO CLEAR...TEMPERATURES WILL FALL AND A FROST
ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 22, 10:16 AM PDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1016 AM PDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     SNOW             8 S MAPLE CREEK         40.65N 123.90W
05/22/2010  M1.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            KNEELAND AT 2500 FEET...TEMPERATURE 36 DEGREES...SNOWING
            WITH 1/2 INCH ON GROUND.

0800 AM     SNOW             10 N LAYTONVILLE        39.81N 123.48W
05/22/2010  U0.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            AT 3750 FEET ON IRON PEAK MOUNTAIN...SNOWING WITH A
            TEMPERATURE OF 32-33 DEGREES.

0900 AM     DENSE FOG        GASQUET                 41.85N 123.97W
05/22/2010                   DEL NORTE          CA   PUBLIC

            FOG QUITE PREVALENT TO THE SOUTHWEST AT FRENCH
            HILL...OTHERWISE LIGHT RAIN IN GASQUET WITH CIGS
            2200-2500 FEET. 0.24 INCHES OF RAIN IN 12 HOURS...LOW
            TEMPERATURE 40 DEGREES.

0900 AM     SNOW             RUTH                    40.28N 123.40W
05/22/2010  M1.2 INCH        TRINITY            CA   TRAINED SPOTTER

            ACTUALLY ON SOUTH FORK MOUNTAIN RAIN 8 MILES EAST OF MAD
            RIVER AT 4316 FEET. 11/2 IINCHES ON GROUND...TEMPERATURE
            31 DEGREES...WIND SOUTHWEST AT 4 MPH...BAROMETER 30.17.

&&

ASHFORD

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:00 AM PDTSmall Craft AdvisoryEKA19 hr

Nearby

Frost Advisories in California, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.